Missouri, 2010

Wildfire in Missouri, March 3, 2010

March 3, 2010 · NWS PAH · 1 event in 1 county or zone

Low humidity, strong winds, and dry conditions were blamed for a rash of fires across the county. More than twenty fires were reported in about a weeklong period.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$10,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PAH wrote it up.

Low humidity, strong winds, and dry conditions were blamed for a rash of fires across the county. More than twenty fires were reported in about a weeklong period. The largest fire consumed about 200 acres of pasture off Highway 21 South. The fire threatened cattle and jumped the highway, causing hazardous driving conditions.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before the first event at Mar 3, 11:38 AM CST, 1 hour 22 minutes earlier.

Area forecast discussion, Mar 3, 11:38 AM CST, 1 hour 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
1138 AM CST WED MAR 3 2010

.UPDATE...
REVISED AVIATION DISCUSSION FOR 18Z TAFS.

&&

.DISCUSSION...
MAIN CHALLENGE IN THE SHORT TERM WILL BE THE COVERAGE OF OPAQUE
CLOUD COVER AND ITS IMPACT ON TEMPERATURES...ESPECIALLY TODAY AS THE
REGION REMAINS SANDWICHED BETWEEN THE EAST COAST STORM AND HIGH
PRESSURE OUT IN THE PLAINS.

MODELS STILL SUGGEST A GOOD BIT OF SUN TODAY ALONG/WEST OF THE
MISSISSIPPI RIVER...AND THIS IS WHERE TEMPS MAY APPROACH 50.
HOWEVER...MOSTLY CLOUDY SKIES FROM THE WABASH RIVER VALLEY SOUTH
INTO PORTIONS OF WRN KY WILL LIKELY SERVE TO HOLD TEMPS CLOSER TO
40.

OTHERWISE...CLEARING SKIES AND A GRADUAL WARMING TREND SHOULD TAKE
PLACE INTO THE END OF THE WEEK AS THE SURFACE HIGH PRESSURE RIDGE
AXIS SLOWLY MOVES ACROSS THE FORECAST AREA THU/FRI. WILL MAKE LITTLE
IF ANY CHANGES BEYOND FRIDAY. MED RANGE MODELS STILL HAVING TROUBLE
WITH THE TIMING OF THE NEXT RAIN CHANCES...BUT ANY APPRECIABLE
RAINS SHOULD HOLD OFF AT LEAST UNTIL EARLY NEXT WEEK. THIS MEANS A
MAINLY DRY WEEKEND...WITH MAX TEMPERATURES POSSIBLY UP TO NEAR 60 BY
SUNDAY.

&&

.AVIATION...
VFR CEILINGS WILL PERSIST THIS AFTERNOON...WITH INTERVALS OF
SUNSHINE MORE LIKELY AT KCGI AND KPAH. THE CLEARING TREND WILL
SPREAD ACROSS THE ENTIRE FORECAST AREA TONIGHT. NORTH/NORTHWEST
WINDS WILL REMAIN LESS THAN 10 KNOTS THROUGH THE FORECAST PERIOD.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...NONE.
IL...NONE.
IN...NONE.
&&
Hazardous weather outlook, Mar 3, 4:33 AM CST, 8 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
433 AM CST WED MAR 3 2010

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-041100-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
433 AM CST WED MAR 3 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, Ripley

When
March 3, 1:00 PM CST to 4:00 PM CST
Where
Ripley forecast zone
Property damage
$10,000
Reported by
Newspaper
Coordinates
36.653, -90.864 (the zone’s center; the record gives no point)

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2010Every state in 2010This day in weather historyWarnings in Missouri, March 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 215981.